Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 5:14 PM CDT for Attala County, Madison County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 5:14 PM CDT (22:14 UTC)
- Expired
- Apr 2, 2012, 6:08 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:35 PM CDT | TSTM WND DMG | Sallis, MS | TREE DOWN ACROSS HIGHWAY 12 JUST WEST OF HIGHWAY 429...ROAD COMPLETELY BLOCKED...ANOTHER TREE DOWN ON WILLIAMSVILLE ROAD JUST SOUTH OF KOSCIUSKO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS54 KJAN 022214
SVRJAN
MSC007-089-022330-
/O.NEW.KJAN.SV.W.0162.120402T2214Z-120402T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
EXTREME NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF NEWPORT MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT BY 540 PM CDT...
MCADAMS BY 550 PM CDT...
SMYRNA BY 555 PM CDT...
POSSUMNECK...KOSCIUSKO AND ZAMA BY 600 PM CDT...
HESTERVILLE BY 605 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3293 8932 3293 8973 3287 8974 3287 8997
3293 8990 3300 8988 3304 8983 3306 8984
3307 8982 3311 8983 3313 8979 3319 8978
3320 8975 3329 8970 3328 8931
TIME...MOT...LOC 2214Z 206DEG 32KT 3275 8992
$$
DHB1 follow-up statement
381
WWUS54 KJAN 022308
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON APR 2 2012
MSC007-089-022318-
/O.CAN.KJAN.SV.W.0162.000000T0000Z-120402T2330Z/
ATTALA MS-MADISON MS-
608 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MADISON
AND ATTALA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCOOL BY 625 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3293 8932 3293 8973 3287 8974 3287 8997
3293 8990 3300 8988 3304 8983 3306 8984
3307 8982 3311 8983 3313 8979 3319 8978
3320 8975 3329 8970 3328 8931
TIME...MOT...LOC 2308Z 206DEG 32KT 3318 8967
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:57 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 2, 4:57 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT MON APR 2 2012 .UPDATE...HAVE EXPANDED THE AREAL COVERAGE OF SVR WATCH 128 TO INCLUDE THE AREA FROM GRENADA TO KEMPER AND POINTS SWWD AS THE LINE OF SEVERE STORMS CONTINUES TO TRACK TO THE NE THIS EVENING. LOCATIONS IN THE EXPANDED AREA ARE IN A REGION OF PRESSURE FALLS AND -4 TO -5 LIFTED INDICES. ALSO CLEARED A FEW COUNTIES FROM THE WATCH OVER SWRN ZONES IN THE STRATIFORM RAIN SHIELD BEHIND THE LINE. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE POSSIBLE OVER THE NEXT FEW DAYS. CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY 3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE PINE BELT REGION THROUGH 8PM. HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH. THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER IN THE NIGHT. FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND 1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE. THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM ACTIVITY. /28/ .LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING AFTER ABOUT 15Z TUESDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 65 82 / 51 20 22 55 MERIDIAN 61 87 61 81 / 43 23 12 46 VICKSBURG 62 86 64 82 / 40 16 33 58 HATTIESBURG 64 88 65 83 / 41 17 18 50 NATCHEZ 64 85 66 83 / 21 16 38 63 GREENVILLE 64 85 65 85 / 51 17 44 55 GREENWOOD 65 85 66 84 / 46 23 36 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC/03
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 2, 4:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 WSW MADISON 32.44N 90.16W
04/02/2012 MADISON MS LAW ENFORCEMENT
TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
NORTHWEST SIDE OF RIDGELAND
0430 PM COASTAL FLOOD RIDGELAND 32.42N 90.13W
04/02/2012 MADISON MS LAW ENFORCEMENT
A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
WASHINGTON ST
&&
DLLocal storm report, Apr 2, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 2 NW BRANDON 32.30N 90.02W
04/02/2012 RANKIN MS TRAINED SPOTTER
A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY
&&
DLLocal storm report, Apr 2, 5:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 W BRANDON 32.28N 90.04W
04/02/2012 M62.00 MPH RANKIN MS STORM CHASER
MEASURED AT I-20 AND CROSSGATES BLVD
&&
DLLocal storm report, Apr 2, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/02/2012 WEST CARROLL LA CO-OP OBSERVER
ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
DOWN ON POWERLINES
0450 PM TSTM WND DMG 2 S FANNIN 32.39N 89.96W
04/02/2012 RANKIN MS EMERGENCY MNGR
ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
BUSH ROAD
&&
AEGLocal storm report, Apr 2, 5:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 WSW FLOWOOD 32.30N 90.18W
04/02/2012 HINDS MS BROADCAST MEDIA
LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
ST AND CONGRESS ST IN DOWNTOWN JACKSON
&&
DLLocal storm report, Apr 2, 5:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG PISGAH 32.47N 89.87W
04/02/2012 RANKIN MS BROADCAST MEDIA
SHED DESTROYED AND LIMBS DOWN
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 54 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 2, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 69 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Winston | 23 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.